Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 433, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 28, 2006, 1:37 PM EDT for Grainger County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2006, 1:37 PM EDT (17:37 UTC)
- Expired
- Sep 28, 2006, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Grainger County, TN
The radar
The Knoxville radar (KMRX), 15 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 9:40 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 28, 9:40 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EDT THU SEP 28 2006 .DISCUSSION...WITH COLD FRONT STILL IN WEST TENNESSEE AND SHOWER AND THUNDERSTORM ACTIVITY SPREAD ACROSS MIDDLE TENNESSEE BIG UNCERTAINTY AS TO HOW MUCH SHOWER/THUNDERSTORM ACTIVITY WE WILL SEE HERE IN THE FORECAST AREA. WILL HOLD OFF ON MORNING UPDATE UNTIL AROUND NOON TO SEE IF FURTHER COVERAGE/INTENSITY CHANGES WILL IMPACT POP FORECAST. TEMPERATURES APPEAR REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 49 68 47 / 60 40 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 46 67 44 / 80 50 10 10 OAK RIDGE, TN 69 46 67 46 / 90 50 10 10 TRI CITIES AIRPORT, TN 67 44 63 37 / 90 60 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
Hazardous weather outlook, Sep 28, 12:14 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1214 PM EDT THU SEP 28 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-291000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1214 PM EDT (1114 AM CDT) THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS A RISK THAT A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH THE POSSIBILITY OF DAMAGING WINDS...HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NEEDED THIS AFTERNOON. GH
In the hours before
Special weather statement, Sep 28, 12:27 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1227 PM EDT THU SEP 28 2006 TNZ012>015-035>038-067>073-083-VAZ001-281730- ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-CLAIBORNE-GRAINGER-HANCOCK-JEFFERSON-KNOX-LEE- LOUDON-MORGAN-NORTH SEVIER-NW BLOUNT-RHEA-ROANE-SCOTT-UNION- 1227 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...BLOUNT... CAMPBELL...CLAIBORNE...GRAINGER...HANCOCK...JEFFERSON...KNOX...LEE... LOUDON...MORGAN...RHEA...ROANE...SCOTT...SEVIER AND UNION COUNTIES... AT 1224 PM EDT(1124 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF PINE KNOT TO 7 MILES NORTH OF FAIRFIELD GLADE TO 13 MILES NORTHEAST OF SPENCER....MOVING EAST AT 35 MPH. SMALL HAIL IS EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 45 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 1:41 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 49 min |
| Sep 28, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 23 min |
| Sep 28, 2:09 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins, Jefferson | 51 min |
| Sep 28, 2:23 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 23 min |
| Sep 28, 2:35 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 40 min |
| Sep 28, 2:44 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 46 min |
| Sep 28, 3:11 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 49 min |
| Sep 28, 3:21 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Sep 28, 3:56 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.